Hail, Sioux
- When
- May 26, 5:30 PM CST to 5:35 PM CST
- Where
- Sioux County, Selfridge
- Measured
- 0.75 in hail
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.033, -100.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 26, 2:10 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT FRI MAY 26 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... MAIN PROBLEMS TODAY ARE CONVECTION TONIGHT AND SATURDAY NIGHT. SURFACE TROUGH EXTENDS FROM WYOMING NORTHEAST TO WESTERN NORTH DAKOTA. COLD FRONT IN EASTERN MONTANA WITH WARM FRONT EAST-WEST THROUGH SOUTHERN NORTH DAKOTA. CONVECTION BEGINNING TO DEVELOP IN EASTERN WYOMING AND EXPECT THIS SPREAD NORTH AND EAST THIS AFTERNOON AND EVENING THOUGH 18Z SOUNDINGS FROM KGGW AND KUDX SHOW SIGNIFICANT CAP STRENGTH STILL EVIDENT WITH CIN OF -135 AT BOTH SITES. SURFACE WOBBLES BACK AND FORTH AS MID LEVEL SOUTHWEST FLOW REMAINS PARALLEL TO SURFACE TROUGH BUT EVENTUALLY MOVES EAST OF CWA BY SUNDAY. FORECAST AREA REMAINS IN SLIGHT RISK BOTH THIS EVENING AND TOMORROW. SUNDAY SURFACE LOW MOVES SLOWLY EAST INTO MINNESOTA WITH MID LEVEL TROUGH MOVING OVER WESTERN NORTH DAKOTA. CONTINUED SHOWERS AND THUNDERSTORMS WITH CHANCE POPS BUT SIGNIFICANTLY COOLER TEMPS AS THICKNESS FALLS FROM 582 EAST TO 555 NORTHWEST CORNER. .LONG TERM...MONDAY THROUGH THURSDAY... TUESDAY AND WEDNESDAY THE FORECAST AREA SHOULD SEE ZONAL FLOW ALOFT ACROSS THE FORECAST AREA WITH GOOD SURFACE MOISTURE AND INSTABILITY THROUGH. THE PROBLEM WILL BE THE WEAK SURFACE GRADIENT AND LACK OF SURFACE FORCING. CONSEQUENTLY...WILL STAY WITH ON AND OFF AGAIN SLIGHT CHANCE OF TSTMS THROUGH THE FORECAST PERIOD. MODELS HAVE UNDERGONE A CHANCE IN THE PAST 24 HOURS AND NOW INDICATE A UPPER LEVEL RIDGE TO BUILD OVER THE ROCKIES BY THE END OF THE FORECAST PERIOD. BUT THE TRANSITION IS SLOW...AND FOR NOW WILL KEEP A CHANCE OF TSTMS OFF AND ON THURSDAY AND FRIDAY. TEMPS SHOULD REMAIN ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT FRI MAY 26 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 442 AM CDT FRI MAY 26 2006 /342 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND OVERNIGHT ACROSS THE FORECAST AREA. SOME THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FOR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY NIGHT. NH
The Bismarck radar (KBIS), 83 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505218.